Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 9, 2011Jefferson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 9, 2011, 2:50 PM EDT for Jefferson County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2011, 2:50 PM EDT (18:50 UTC)
Expired
Jul 9, 2011, 3:15 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1773 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS82 KFFC 091850
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT SAT JUL 9 2011

GAZ076-091915-
250 PM EDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JEFFERSON COUNTY
UNTIL 315 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE STAPLETONS CROSSROADS AND LOUISVILLE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3298 8252 3316 8250 3315 8226 3304 8228
      3301 8227 3294 8227
TIME...MOT...LOC 1850Z 272DEG 8KT 3306 8241

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:44 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 9, 1:44 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 PM EDT SAT JUL 9 2011

.UPDATE...
ONGOING CONVECTION OVER CENTRAL GEORGIA WILL PUSH SOUTH OF
FORECAST AREA IN THE NEXT COUPLE OF HOURS. THEY SHOULD STABILIZE
THE AIRMASS OVER THAT REGION...WHICH WILL INHIBIT ADDITION STORM
DEVELOPMENT THIS AFTERNOON. HAVE DROPPED POPS DOWN OVER EAST
CENTRAL GEORGIA THIS AFTERNOON AND MADE MINOR TWEAKS TO
TEMPERATURES AS WELL. OTHERWISE CURRENT FORECAST LOOKS ON TRACK.
UPDATED FORECASTS ISSUED SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 720 AM EDT SAT JUL 9 2011/
SHORT TERM /TODAY THROUGH MONDAY/...
MODELS SIMILAR WITH THE AXIS OF THE UPPER TROF SHIFTING INTO THE
ATLANTIC DURING THE PERIOD AS AN UPPER RIDGE BUILDS EASTWARD FROM
THE CENTRAL U.S. . MEANWHILE AT THE SURFACE...MODELS MAINTAIN THE
REMNANTS OF A WEAK BOUNDARY MEANDERING ACROSS CENTRAL GEORGIA
WHICH SHOULD ENHANCE PRECIP CHANCES ACROSS THAT AREA AND WILL
CONTINUE TO SHOW HIGHEST POPS THERE. AS WITH THE PAST FEW DAYS
STRONG THUNDERSTORMS POSSIBLE WITH A FEW APPROACHING SEVERE LIMITS
WITH STRONG WINDS BEING THE MAIN THREAT. HEAVY RAIN ALSO POSSIBLE
WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. WARM TEMPERATURES
CONTINUING THROUGH THE PERIOD WITH READINGS RUNNING A FEW DEGREES
ABOVE NORMAL MOST PLACES. MAV/MET MOS FAIRLY SIMILAR THROUGH THE
PERIOD AND WILL STAY WITH THE USUAL BLEND.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
REMNANTS OF WEAK SURFACE BOUNDARY APPEAR TO SLIP INTO SOUTH GEORGIA
BY TUESDAY...BUT WILL REMAIN CLOSE ENOUGH TO HAVE SOME EFFECT ON
OUR EXTREME SOUTHERN COUNTIES. BY MIDWEEK FOCUS SHIFTS BACK TO THE
NORTH WITH EXTENDED PROGS SHOWING A FRONT DRIFTING SOUTHWARD FROM
THE OHIO-TENNESSEE VALLEY REGION. BOTH ECMWF AND GFS APPEAR TO PUSH
THIS BOUNDARY INTO NORTH GEORGIA WEDNESDAY/THURSDAY TIME FRAME...
THEN INTO CENTRAL/SOUTH GEORGIA FRIDAY AS HIGH PRESSURE BEGINS TO
WEDGE DOWN THE APPALACHIANS. MODELS STILL ADVERTISING TEMPERATURES
APPROACHING THE CENTURY MARK ACROSS PORTIONS OF CENTRAL GEORGIA
TUESDAY-WEDNESDAY. A SLIGHT COOL DOWN FOR THE REST OF THE PERIOD
AS THE WEAK BOUNDARY PUSHES THROUGH AND MODELS SHOWING A WEAK
WEDGE SETTING UP BY THE END OF THE WEEK.

AVIATION...
18Z UPDATE...
GENERAL VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE FORECAST
AREA THROUGH AROUND 06Z OUTSIDE OF CONVECTION. SCATTERED MVFR
VISIBILITIES WILL DEVELOP BETWEEN 06Z AND 14Z. SCATTERED CONVECTION
WILL CONTINUE THROUGH AROUND 02Z TO 06Z. WITH THE SCATTERED AND
DISORGANIZED NATURE OF THE CONVECTION...I WILL BE CARRYING CB IN
THE CLOUD GROUP AT EACH TAF SITE AND AMENDING TO INCLUDE TEMPO FOR
THUNDER AS NEEDED. WINDS WILL REMAIN GENERALLY WEST AT MOST
LOCATIONS THROUGH THE FORECAST PERIOD...ALTHOUGH MODELS ARE SWAPPING
AROUND TO EAST AT KAHN AFTER 08Z. PREVAILING WIND SPEEDS WILL BE
LESS THAN 10KTS OUTSIDE OF CONVECTION THROUGH THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  73  93  73 /  30  30  30  20
ATLANTA         92  75  93  75 /  30  20  30  20
BLAIRSVILLE     87  69  87  68 /  40  20  20  20
CARTERSVILLE    91  71  94  71 /  30  20  30  20
COLUMBUS        93  75  96  76 /  40  30  30  20
GAINESVILLE     92  73  91  73 /  40  20  30  20
MACON           94  74  96  74 /  40  30  40  30
ROME            91  72  96  73 /  30  20  20  20
PEACHTREE CITY  93  71  93  71 /  30  20  30  20
VIDALIA         94  75  95  75 / 100  40  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Jul 9, 6:21 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 AM EDT SAT JUL 9 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
621 AM EDT SAT JUL 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS PORTIONS OF
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY STRETCHED FROM THE CAROLINAS INTO NORTHERN
GEORGIA AND ALABAMA WILL CONTINUE TO SLOWLY DRIFT SOUTH. A
MOIST...UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH THE DAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND SMALL HAIL.
THE MOST NUMEROUS THUNDERSTORMS WILL BE GENERALLY SOUTH AND EAST
OF A LINE FROM AMERICUS TO LOUISVILLE. HOWEVER...THUNDERSTORMS
WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA...MAINLY
THIS AFTERNOON AND EVENING.

.DISCUSSION...
MODERATE INSTABILITY REMAINS IN PLACE...WITH AFTERNOON CAPES
EXPECTED TO INCREASE TO BETWEEN 1500 TO 2500. SHOWERS AND
THUNDERSTORMS THAT DEVELOPED THIS MORNING ALONG THE SURFACE
BOUNDARY ACROSS NORTH GEORGIA WILL HELP TO STABILIZE THE
ATMOSPHERE EARLY IN THE DAY...BUT WILL ALSO SERVE TO ENHANCE THE
BOUNDARY AS IT DRIFTS SOUTH. WHILE SOME STRONG THUNDERSTORMS ARE
EXPECTED...MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 9, 1:11 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT SAT JUL 9 2011

GAZ033-044-054-055-091800-
111 PM EDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FAYETTE...CLAYTON
AND FULTON COUNTIES UNTIL 200 PM EDT...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION CITY...MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FAYETTE...
CLAYTON AND FULTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE SANDTOWN...CAMPBELLTON...FAIRBURN...UNION
CITY...EAST POINT...COLLEGE PARK...KENWOOD...HARTSFIELD-JACKSON
AIRPORT...LAKEWOOD PARK...HAPEVILLE...RIVERDALE...FOREST PARK...FORT
GILLEM...LAKE CITY AND MORROW.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3366 8467 3367 8465 3368 8466 3371 8461
      3370 8435 3365 8435 3365 8429 3347 8432
      3354 8469
TIME...MOT...LOC 1711Z 278DEG 14KT 3362 8456
Special weather statement, Jul 9, 2:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT SAT JUL 9 2011

GAZ076-091915-
250 PM EDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JEFFERSON COUNTY
UNTIL 315 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JEFFERSON
COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE STAPLETONS CROSSROADS AND LOUISVILLE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3298 8252 3316 8250 3315 8226 3304 8228
      3301 8227 3294 8227
TIME...MOT...LOC 1850Z 272DEG 8KT 3306 8241

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:13 PM EDTSpecial Weather StatementFFCJasper32 min
Jul 8, 8:21 PM EDTSpecial Weather StatementFFCPutnam39 min
Jul 8, 8:24 PM EDTSpecial Weather StatementFFCDouglas51 min
Jul 8, 8:27 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam38 min
Jul 8, 8:50 PM EDTSpecial Weather StatementFFCFulton25 min
Jul 8, 9:17 PM EDTSpecial Weather StatementFFCGreene, Hancock28 min
Jul 9, 4:15 AM EDTSpecial Weather StatementFFCPickens30 min
Jul 9, 1:11 PM EDTSpecial Weather StatementFFCClayton49 min
Jul 9, 3:51 PM EDTSpecial Weather StatementFFCBaldwin39 min
Jul 9, 3:53 PM EDTSpecial Weather StatementFFCPulaski52 min
Jul 9, 4:35 PM EDTSpecial Weather StatementFFCJones25 min
Jul 9, 4:40 PM EDTSpecial Weather StatementFFCUpson35 min
Jul 9, 4:47 PM EDTSpecial Weather StatementFFCWashington28 min
Jul 9, 4:54 PM EDTSevere Thunderstorm WarningFFCJones36 min
Jul 9, 4:58 PM EDTSpecial Weather StatementFFCCrawford47 min
Jul 9, 5:03 PM EDTSpecial Weather StatementFFCTroup27 min
Jul 9, 5:19 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford41 min
Jul 9, 5:25 PM EDTSpecial Weather StatementFFCWilkinson35 min
Jul 9, 5:42 PM EDTSpecial Weather StatementFFCWilkinson33 min
Jul 9, 5:50 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette40 min
Jul 9, 5:58 PM EDTSpecial Weather StatementFFCJohnson32 min
Jul 9, 6:18 PM EDTSpecial Weather StatementFFCWilkinson42 min
Jul 9, 6:25 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Spalding35 min
Jul 9, 6:37 PM EDTSpecial Weather StatementFFCTreutlen38 min
Jul 9, 6:53 PM EDTSpecial Weather StatementFFCEmanuel37 min
Jul 9, 7:15 PM EDTSpecial Weather StatementFFCWhite45 min
Jul 9, 7:36 PM EDTSpecial Weather StatementFFCHarris24 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.